Your symptoms, especially since both you and your husband are affected, are likely due to a viral infection. Some viral intestinal infections can last up to 10 days. It is not a good idea to take Imodium for this. It's much better to let the virus run its course. Also, probiotics is OK, but sometimes dairy products are not good when you have this kind of diarrhea.
Try a very bland diet for a few days. Chicken, crackers, rice, bananas, toast, potatoes. Drink plenty of clear fluids to stay hydrated and help your intestinal tract heal. Avoid caffeine, milk products, spicy foods. Low sodium or homemade soup is wonderful.
If your diarrhea and cramping does not clear within another week, or your develop nausea/vomiting, fever, or blood in your stools, you should see your doctor right away for testing to rule out bacterial or parasitic infection.
Then I would say your infection is related to a viral infection that is being particularly stubborn. Try stopping the imodium. If you want to take something for the diarrhea, you can use a fiber supplement powder with a little less water mixed into it than the label directions say to use. This will give your intestinal tract some bulk and fiber to work on, and might be soothing. There are several different ones you can get OTC. I prefer metamucil (generic is psyllium powder) just because it provides more fiber in a smaller amount. It may cause some minor gas and bloating at first, but should sooth the cramping and add some bulk to the stools.
Its a good sign the diarrhea is abating. The cramping should stop soon also.
Viral gastroenteritis is contagious, however if you make sure to thoroughly wash your hands with soap and water after using the bathroom and before handling foods, dishware, or eating utensils they will be OK. The virus is spread by contaminated food or items entering the mouth.
Also, when cleaning up, and for cleaning the bathroom you can use a solution of bleach and water (1 part bleach to 10 parts water). Wipe down all surfaces in both areas at least twice a day (or after use).